By Topic

On penetration of electromagnetic fields into nonlinear conducting ferromagnetic media

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $31
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Mayergoyz, I.D. ; Electrical Engineering Department, University of Maryland, College Park, Maryland 20742 ; Abdel‐Kader, F.M. ; Emad, F.P.

Your organization might have access to this article on the publisher's site. To check, click on this link: 

The penetration of plane electromagnetic waves into a ferromagnetic conducting half‐space is analytically investigated. The model used for the permeability is based on a ‘‘nth root approximation’’ for magnetization curve (B=KH1/n,n≫1) and does not include hysteresis. In the case of circular polarization of electromagnetic waves, the exact analytical solutions of the nonlinear differential equations are given. Here an interesting effect appears: the solutions are marked by the absence of higher‐order harmonics everywhere within the medium, despite its nonlinear magnetic properties. The case of noncircular polarization of electromagnetic waves is treated as a perturbation of circular polarization. Linear equations for perturbations are then derived and their analytical solutions are found for the cases of elliptical polarizations of magnetic and electric fields, respectively. The results of calculations of surface impedances and third order harmonics of electromagnetic fields are presented. The accuracy of the perturbation technique is tested by the application of this technique to the case of circular polarization for which exact analytical solutions are available.

Published in:

Journal of Applied Physics  (Volume:55 ,  Issue: 3 )